Vol. 5, No. 6, 2011

Download this article
Download this article For screen
For printing
Recent Issues

Volume 13
Issue 3, 531–747
Issue 2, 251–530
Issue 1, 1–249

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editors' Interests
Submission Guidelines
Submission Form
Editorial Login
Ethics Statement
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Other MSP Journals
Higher direct images of the structure sheaf in positive characteristic

Andre Chatzistamatiou and Kay Rülling

Vol. 5 (2011), No. 6, 693–775
Abstract

We prove vanishing of the higher direct images of the structure (and the canonical) sheaf for a proper birational morphism with source a smooth variety and target the quotient of a smooth variety by a finite group of order prime to the characteristic of the ground field. We also show that for smooth projective varieties the cohomology of the structure sheaf is a birational invariant. These results are well known in characteristic zero.

Keywords
birational geometry, rational singularities
Mathematical Subject Classification 2000
Primary: 14E05
Secondary: 14C17
Milestones
Received: 2 December 2009
Revised: 17 January 2011
Accepted: 1 March 2011
Published: 2 April 2012
Authors
Andre Chatzistamatiou
Fachbereich Mathematik, Campus Essen
University of Duisburg-Essen
D-45117 Essen
Germany
Kay Rülling
Fachbereich Mathematik, Campus Essen
University of Duisburg-Essen
D-45117 Essen
Germany